Alert archive / Wyoming / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 26, 2017, 3:11 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2017, 3:11 PM MDT (21:11 UTC)
- Expired
- May 26, 2017, 3:54 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:00 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WUUS55 KCYS 262111
SVRCYS
WYC001-007-262215-
/O.NEW.KCYS.SV.W.0007.170526T2111Z-170526T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
311 PM MDT FRI MAY 26 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
East central Carbon County in south central Wyoming...
North central Albany County in southeastern Wyoming...
* Until 415 PM MDT
* At 311 PM MDT, a severe thunderstorm was located 11 miles northeast
of Hanna, or 42 miles east of Rawlins, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* This severe thunderstorm will be near,
Battle Mountain around 330 PM MDT.
Garrett around 410 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4191 10654 4208 10661 4243 10570 4201 10553
TIME...MOT...LOC 2111Z 253DEG 41KT 4202 10646
HAIL...1.00IN
WIND...70MPH
$$
Rubin2 follow-up statements
405
WWUS55 KCYS 262145
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
345 PM MDT FRI MAY 26 2017
WYC007-262155-
/O.CAN.KCYS.SV.W.0007.000000T0000Z-170526T2215Z/
Carbon WY-
345 PM MDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CARBON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern Wyoming.
LAT...LON 4196 10605 4229 10606 4243 10570 4201 10553
TIME...MOT...LOC 2145Z 253DEG 41KT 4213 10596
$$
WYC001-262215-
/O.CON.KCYS.SV.W.0007.000000T0000Z-170526T2215Z/
Albany WY-
345 PM MDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTH CENTRAL ALBANY COUNTY...
At 345 PM MDT, a severe thunderstorm was located 13 miles east of
Battle Mountain, or 51 miles west of Wheatland, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Garrett around 405 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4196 10605 4229 10606 4243 10570 4201 10553
TIME...MOT...LOC 2145Z 253DEG 41KT 4213 10596
HAIL...<.75IN
WIND...60MPH
$$
Rubin228
WWUS55 KCYS 262154
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
354 PM MDT FRI MAY 26 2017
WYC001-262204-
/O.CAN.KCYS.SV.W.0007.000000T0000Z-170526T2215Z/
Albany WY-
354 PM MDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ALBANY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern Wyoming.
LAT...LON 4196 10605 4229 10606 4243 10570 4201 10553
TIME...MOT...LOC 2151Z 253DEG 41KT 4216 10582
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:47 PM MDT, 24 minutes earlier.
Area forecast discussion, May 26, 2:47 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 247 PM MDT Fri May 26 2017 .SHORT TERM...(This evening through Saturday) Issued at 232 PM MDT Fri May 26 2017 Active convective situation still underway currently. Severe storm currently in Carbon County has produced reports of funnel clouds and a wind gust to 64 mph at the Rawlins airport. Storms will continue to develop along the leading edge of a plume of steep mid level lapse rates over south-central Wyoming and spread eastward through the evening hours. Short range convective models still indicating 1000 to 1500 J/kg of MLCAPE developing late this afternoon east of the Laramie Range. Deep layer shear of around 50 kt will remain supportive of supercell structures with large hail and damaging winds being the main threat. A low end tornado threat cannot be ruled out due to locally backed surface flow just north of the Cheyenne Ridge. There is some concern however, that the area of showers and weaker thunderstorms currently moving off the Laramie Range will keep these areas from realizing the instability that was earlier expected and thus reduce the overall severe threat. Severe Thunderstorm Watch remains in effect for southeast WY and western NE along and south of highway 26 through 8 pm. Storms may tend to congeal into one or more clusters later this evening in the strengthening warm advection regime ahead of an elongated mid-level shortwave. This activity should exit the area to the east late tonight. Saturday should be cooler with breezy northwest to north winds. With the upper trough passing overhead during peak heating, expect scattered shower activity especially over the higher terrain. Some thunder cannot be ruled out but the severe threat should be minimal. .LONG TERM...(Sunday through Thursday) Issued at 355 AM MDT Fri May 26 2017 Medium range models/ensembles are in general agreement with a northwest flow aloft between a upper ridge over the Intermountain West and upper low south of Hudson Bay Canada Sunday and Monday. The western CONUS upper ridge weakens Tuesday and Wednesday as a upper trough digs southeast across the Pacific coast states. Consequently, winds aloft become more westerly. The upper ridge rebuilds over the High Plains Thursday as trough moves toward the Four Corners, and winds aloft back to the southwest. Convection for the most part will be widely scattered, diurnally driven, and generally confined to the higher terrain. Any convection that manages to spread onto the plains will be more isolated. Convective coverage increases somewhat Thursday with increasing moisture in the southwest flow aloft. Daily temperatures gradually moderate to seasonal normals by Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1127 AM MDT Fri May 26 2017 Showers and thunderstorms will develop after around 20Z near the Laramie Range and become more widespread across the plains through the late afternoon into the evening. Brief heavy rain, small hail, and gusty winds will be possible with the stronger storms. Shower activity should mostly be confined to the Nebraska Panhandle after around 06Z. Low clouds and IFR/MVFR cigs will likely develop later tonight as a front moves across the region. && .FIRE WEATHER... Issued at 232 PM MDT Fri May 26 2017 A cool and unsettled weather pattern will persist through the weekend with humidity values remaining well above critical thresholds, and good chances of wetting rain across all of southeast WY and the western NE Panhandle. There is potential for a few strong to severe storms this afternoon and evening. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...DEL LONG TERM...MAJ AVIATION...ZF FIRE WEATHER...JG
Hazardous weather outlook, May 26, 1:41 PM MDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 141 PM MDT Fri May 26 2017 NEZ019>021-054-055-WYZ103>119-271945- Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 141 PM MDT Fri May 26 2017 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Severe Thunderstorm Watch is in effect until 800 pm Friday evening. Strong thunderstorms will continue to develop this afternoon and track to the east-northeast. Strongest storms will be capable of large hail and damaging wind gusts. An isolated tornado is possible although the threat is low. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered thunderstorms will develop Saturday afternoon. A few strong storms producing small hail and gusty winds will be possible. Isolated afternoon and early evening thunderstorms will develop Sunday through Thursday. Severe weather is not expected at this time. .Spotter information statement... Spotter activation is required for southeast Wyoming and the Nebraska panhandle along and south of Highway 26 through 8 pm this evening. NEZ002-003-095-096-WYZ101-102-271945- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- 141 PM MDT Fri May 26 2017 This hazardous weather outlook is for portions of western Nebraska and east central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered afternoon and early evening thunderstorms will develop. Isolated strong storms with gusty winds and small hail will be possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Widely scattered afternoon and early evening thunderstorms will develop over the Laramie, Snowy and Sierra Madre ranges and adjacent foothills Saturday through Thursday. Severe weather is not expected at this time. .Spotter information statement... Spotter activation may be required between 3 pm and 8 pm for far southeast Wyoming and the southern Nebraska Panhandle.
In the hours before
Local storm report, May 26, 2:25 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT FRI MAY 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND GST RAWLINS 41.78N 107.23W
05/26/2017 M63.00 MPH CARBON WY ASOS
&&
BUZZSpecial weather statement, May 26, 2:34 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 234 PM MDT FRI MAY 26 2017 WYZ104-105-109-110-113>115-262115- Shirley Basin WY-Upper North Platte River Basin WY- North Snowy Range Foothills WY-Central Carbon County WY- Ferris/Seminoe/Shirley Mountains WY-Laramie Valley WY-Snowy Range WY- 234 PM MDT FRI MAY 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON AND NORTH CENTRAL ALBANY COUNTIES UNTIL 315 PM MDT... At 233 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Saratoga, or 33 miles southeast of Rawlins, moving northeast at 60 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Elk Mountain around 245 PM MDT. Medicine Bow around 300 PM MDT. This includes Interstate 80 in Wyoming between mile markers 246 and 267. A severe thunderstorm watch remains in effect until 800 PM MDT for south central and southeastern Wyoming. LAT...LON 4147 10664 4158 10679 4222 10613 4184 10580 TIME...MOT...LOC 2033Z 226DEG 57KT 4158 10663 Rubin
Local storm report, May 26, 2:55 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT FRI MAY 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 3 E SINCLAIR 41.78N 107.06W
05/26/2017 E64 MPH CARBON WY MESONET
UPR SITE.
&&
BUZZThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:45 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 45 min |
| May 26, 2:29 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 46 min |
| May 26, 2:34 PM MDT | Special Weather Statement | CYS | Albany | 41 min |
| May 26, 4:08 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 67 min |
| May 26, 5:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| May 26, 5:48 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.